Question: I was on the injection for 3 months and did not have my period for about 6 months. I recently started my period but it is going on the 4th week already, it is heavy. Is this normal?
Causes of Heavy Bleeding Between Menstrual Periods
- It is important to understand what kind of injection or treatment regimen were you on? What is your age? How was your menstrual cycle prior to the treatment?
- It is also essential that you understand that the normal cycle ranges between 23 to 35 days.
- In some females menstruation can occur at an interval of every 23 days whilst in others it may take longer and occur at every 35th day. What is important is that as long as the cycles are regular, there is little to worry about.
- As far as heavy menstruation is concerned, it is possible that you may observe some minor modifications in your cycle. This is primarily due to amenorrhea which in your case lasted for a period of six months.
- This may have resulted in hormonal imbalance to some extent, which might take some time to normalize.
- If your bleeding remains profuse for more than three subsequent cycles, it is important that you consult your gynecologist for the same.
Also see When am I Due